Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 25, 2017, 2:59 PM CDT. It took effect at Jun 26, 2017, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2017, 2:59 PM CDT (19:59 UTC)
- In effect from
- Jun 26, 2017, 9:00 AM CDT
- Expired
- Jun 26, 2017, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
011 WHUS73 KGRB 251959 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 259 PM CDT SUN JUN 25 2017 ...GUSTY NORTHWEST WINDS MONDAY... .NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE MONDAY MORNING AND REMAIN GUSTY THROUGH THE AFTERNOON. THIS MAY LEAD TO CONDITIONS HAZARDOUS TO SMALL CRAFT. LMZ521-522-541>543-260400- /O.NEW.KGRB.SC.Y.0049.170626T1400Z-170627T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 259 PM CDT SUN JUN 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY. * WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS LATE MONDAY MORNING. * WAVES...BUILDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
685 WHUS73 KGRB 260206 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 906 PM CDT SUN JUN 25 2017 ...GUSTY NORTHWEST WINDS MONDAY... .NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE MONDAY MORNING AND REMAIN GUSTY THROUGH THE AFTERNOON. THIS MAY LEAD TO CONDITIONS HAZARDOUS TO SMALL CRAFT. LMZ521-522-541>543-261015- /O.CON.KGRB.SC.Y.0049.170626T1400Z-170627T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 906 PM CDT SUN JUN 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT MONDAY... * WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS LATE MONDAY MORNING. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
969 WHUS73 KGRB 260840 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CDT MON JUN 26 2017 ...GUSTY NORTHWEST WINDS TODAY... .NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE THIS MORNING AND REMAIN GUSTY THROUGH THE AFTERNOON. CONDITIONS MAY BECOME HAZARDOUS TO SMALL CRAFT. LMZ521-522-541>543-261645- /O.CON.KGRB.SC.Y.0049.170626T1400Z-170627T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 340 AM CDT MON JUN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
272 WHUS73 KGRB 261512 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1012 AM CDT MON JUN 26 2017 ...GUSTY NORTHWEST WINDS TODAY... .NORTHWEST WINDS ARE EXPECTED TO INCREASE LATE THIS MORNING AND REMAIN GUSTY THROUGH THE AFTERNOON. CONDITIONS MAY BECOME HAZARDOUS TO SMALL CRAFT. LMZ521-522-541>543-262315- /O.CON.KGRB.SC.Y.0049.000000T0000Z-170627T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1012 AM CDT MON JUN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTHWEST INCREASING TO 15 TO 25 KNOTS IN THE LATE MORNING OR EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH THIS EVENING. * WAVES...1 TO 3 FEET...LOCALLY HIGHER NEAR DEATHS DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
870 WHUS73 KGRB 262006 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 306 PM CDT MON JUN 26 2017 ...GUSTY NORTHWEST WINDS TODAY... .NORTHWEST WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON BEFORE SUBSIDING. LMZ521-522-541>543-270000- /O.CON.KGRB.SC.Y.0049.000000T0000Z-170627T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 306 PM CDT MON JUN 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. WINDS WILL SLOWLY DIMINISH THIS EVENING. * WAVES...1 TO 3 FEET...LOCALLY HIGHER NEAR DEATHS DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 25, 12:57 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 25, 12:57 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1257 PM CDT Sun Jun 25 2017 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Monday Issued at 340 AM CDT Sun Jun 25 2017 Some interesting features today. We have showers across northeast Wisconsin partly due to the departing upper low, but also due to warm advection from the northeast. The activity should diminish by sunrise as the upper low moves further away and low level convergence and warm advection weakens. Showers and some thunderstorms will return from northwest to southeast during the midday and afternoon hours as another upper trough approaches. Cold temperatures aloft and dry air near the surface could make for some thunderstorms with gusty winds and small hail. Highs today will be around ten degrees below normal. Showers would diminish overnight, with some low clouds or fog if there is any clearing. Monday should be mostly cloudy and very cool, with showers and thunderstorms in cyclonic flow with an upper trough moving by. 850 mb temperatures close to zero will make for highs in the upper 50s to 60s across the region. .LONG TERM...Monday Night Through Saturday Issued at 340 AM CDT Sun Jun 25 2017 At the onset, the mean flow to be in the process of de-amplifying as an eastern CONUS upper trough moves into the Atlantic and a weakening upper ridge moves across the central CONUS. Toward late week, a new upper trough is forecast to slowly move from southwest Canada (Wednesday) to the Great Lakes (Saturday). Pieces of shortwave energy are expected to move through this new upper trough and combine with a frontal boundary hanging around the Great Lakes, to introduce another stretch of unsettled weather Wednesday and again Friday/Saturday. Temperatures for the most part will remain at or below normal into next weekend. A ridge of high pressure is forecast to move into the Upper MS Valley Monday night and send a drier/more stable air mass into WI. Look for skies to clear and winds to diminish, which will eventually lead to a cool night over northeast WI. Min temperatures should dip into the lower to middle 40s north-central WI, middle to upper 40s central/far northeast and around 50 degrees east-central WI. This surface ridge pushes across WI and will bring a sunny, pleasant day to the region. As winds gradually back to the southwest, warmer air will start to overspread WI with max temperatures in the lower to middle 70s north-central/ lakeshore, middle to upper 70s elsewhere. As the surface ridge slips farther to the east Tuesday night, this will allow for a return flow to begin in earnest and WAA to increase into WI. Meanwhile, a shortwave trough/cold front combination are forecast to move from the northern Plains toward the Upper MS Valley by 12z Wednesday. For the most part, expect to see a gradual increase in clouds with a slight chance of showers reaching central WI toward daybreak. A more mild night on tap with min temperatures only falling into the lower to middle 50s north, middle to upper 50s south. Showers are likely, along with a chance of thunderstorms on Wednesday as the shortwave trough moves into the western Great Lakes and the trailing cold front reaches the WI/MN border by late in the day. Both instability and shear values appear marginal across northeast WI, thus the risk of severe storms seems low at the moment. Thick clouds/precipitation will limit the diurnal rise in temperatures with readings in the lower 70s north-central/near Lake MI, middle 70s elsewhere. Showers/chance of thunderstorms will continue through at least Wednesday evening as the cold front sweeps across WI. Once the front pushes east/south through the forecast area, anticipate precipitation trends to diminish during the overnight hours. The cold front is progged to gradually pull-up stationary either over southern WI or the WI/IL border on Thursday. Models indicate little in the way of focusing mechanisms over northeast WI on Thursday, thus have kept a dry forecast intact under partly sunny skies. Not much in the way of cooler air behind the front, so any sunshine at all will provide a slight boost to temperatures. Look for readings to range from 75-80 degrees over most locations. The forecast for Thursday night will be dependent on where the location of the stalled boundary to reside. If the front is in WI, central/east-central WI would be vulnerable to showers/storms, especially if a wave of low pressure rides along the front (which some models hint at). If this front sags into northern IL, all of northeast WI would stay dry. Prefer to at least mention a chance pop over our southern counties due to the uncertainty of the boundary location. This uncertainty will linger into Friday, with the additional questions of the timing of the next broad upper trough forecast to move into the Upper MS Valley by Friday afternoon. Higher pops should be to our south and west, but cannot rule out small chance pops over northeast WI on Friday. Max temperatures on Friday will cool a bit with lower 70s north- central/lakeshore, mainly middle 70s elsewhere. This latest upper trough will be more progressive in nature due to the mean flow becoming less amplified. Look for this trough to sweep across WI Friday night and already be headed toward the eastern Great Lakes on Saturday. A chance of showers/few storms possible over the forecast area Friday night, followed by a chance of showers/slight chance of afternoon thunderstorms on Saturday as cooler air interacts with daytime heating. Max temperatures on Saturday to range from around 70 degrees north-central, to the middle 70s south. && .AVIATION...for 18Z TAF Issuance Issued at 1257 PM CDT Sun Jun 25 2017 Expect MVFR ceilings across mainly the northern part of the area and scattered showers across the entire area during the afternoon into the early evening hours. Would expect isolated thunder as well, but chances are far too low at any particular TAF site to include it. Have left the rest of the forecast dry for now, though models showed a short wave bringing showers back to the area on Monday. Included mainly MVFR ceilings for the entire forecast area during the morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......MG
Hazardous weather outlook, Jun 25, 2:49 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 249 PM CDT Sun Jun 25 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 249 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated thunderstorms are expected into this evening. Small hail, gusty winds, and brief heavy rainfall may accompany some of the strongest storms. Some area river levels will remain high. Fast flows will continue due to the high volume of water moving through the river systems. Boaters and fisherman should use caution. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a slight chance for thunderstorms Monday afternoon and storms are again possible Wednesday into Wednesday night. Widespread severe weather is not expected. There is also a chance of thunderstorms Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight or Monday. LMZ521-522-541>543-262000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 249 PM CDT Sun Jun 25 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorm chances will continue into this evening. Small hail and gusty winds may accompany the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Sunday Northerly winds on Monday will bring conditions hazardous to small craft. Thunderstorms are possible Wednesday into Wednesday night. Widespread severe weather is not expected. Increasing south to southwest winds on Wednesday could bring conditions hazardous to small craft. There is also a chance of thunderstorms Friday and Saturday.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:03 PM CDT | Special Weather Statement | GRB | Calumet | 87 min |
| Jun 24, 8:28 PM CDT | Special Weather Statement | GRB | Kewaunee | 92 min |
| Jun 25, 5:00 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| Jun 25, 5:00 PM CDT | River Flood Advisory | GRB | Florence, Marinette | 36 hr |
| Jun 25, 6:15 PM CDT | Special Weather Statement | GRB | Kewaunee | 30 min |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.